Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Charleston, SC

April 16, 2011Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 16, 2011, 4:22 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 4:22 PM EDT (20:22 UTC)
Expired
Apr 16, 2011, 5:15 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 4:53 PM EDTHAIL 1.757 Sw Cross, SCGOLFBALL SIZED HAIL REPORTED NEAR TREE FARM LANE AND HWY 311.
Apr 16, 4:54 PM EDTHAIL 0.758 Sw Cross, SCDIME SIZED HAIL REPORTED.
Apr 16, 4:57 PM EDTHAIL 0.88Cross, SCTHE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL IN CROSS SOUTH CAROLINA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS52 KCHS 162022
SVRCHS
SCC015-029-035-162115-
/O.NEW.KCHS.SV.W.0036.110416T2022Z-110416T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF SEVERE THUNDERSTORMS...NEAR INDIAN FIELD...MOVING          
  NORTHEAST AT 50 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  INDIAN FIELD...SAINT GEORGE...HARLEYVILLE...DORCHESTER...CROSS...
  EASTERN LAKE MARION...EADYTOWN...NORTHERN LAKE MOULTRIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3351 7998 3345 7988 3290 8077 3308 8090
      3314 8088 3334 8050 3327 8043 3327 8036
      3328 8033 3327 8030 3330 8025 3338 8024
      3340 8022 3345 8022 3346 8015 3349 8015
      3351 8012
TIME...MOT...LOC 2021Z 234DEG 45KT 3326 8054

$$
4 follow-up statements
602 
WWUS52 KCHS 162038
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SAT APR 16 2011

SCC015-029-035-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-
438 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL COLLETON...NORTHWESTERN DORCHESTER AND NORTHWESTERN
BERKELEY COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR INDIAN FIELD...OR ABOUT OVER INDIAN FIELD...MOVING EAST
AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
CROSS...DORCHESTER...EASTERN LAKE MARION...EADYTOWN...HARLEYVILLE...
INDIAN FIELD...REEVESVILLE AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3351 7998 3345 7988 3296 8067 3316 8083
      3334 8050 3327 8043 3327 8036 3328 8033
      3327 8030 3330 8025 3338 8024 3340 8022
      3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2038Z 249DEG 38KT 3324 8045

$$
365 
WWUS52 KCHS 162051
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SAT APR 16 2011

SCC029-162100-
/O.CAN.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
COLLETON SC-
451 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLETON COUNTY
HAS BEEN CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3351 7998 3345 7988 3306 8051 3319 8078
      3334 8050 3327 8043 3327 8036 3328 8033
      3327 8030 3330 8025 3338 8024 3340 8022
      3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2050Z 249DEG 45KT 3325 8029

$$

SCC015-035-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-DORCHESTER SC-
451 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN DORCHESTER AND NORTHWESTERN BERKELEY COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SPRING HILL...OR ABOUT 12 MILES EAST OF INDIAN FIELD...
MOVING EAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...EASTERN LAKE MARION...EADYTOWN...HARLEYVILLE...INDIAN
FIELD...REEVESVILLE AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3351 7998 3345 7988 3306 8051 3319 8078
      3334 8050 3327 8043 3327 8036 3328 8033
      3327 8030 3330 8025 3338 8024 3340 8022
      3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2050Z 249DEG 45KT 3325 8029

$$
925 
WWUS52 KCHS 162059
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT SAT APR 16 2011

SCC015-035-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-DORCHESTER SC-
459 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN DORCHESTER AND NORTHWESTERN BERKELEY COUNTIES...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUSSERTOWN...OR ABOUT 13 MILES NORTHWEST OF MONCKS
CORNER...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...EASTERN LAKE MARION...EADYTOWN...HARLEYVILLE...INDIAN
FIELD...NORTHERN LAKE MOULTRIE...REEVESVILLE AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3351 7998 3345 7988 3306 8051 3319 8078
      3334 8050 3327 8043 3327 8036 3328 8033
      3327 8030 3330 8025 3338 8024 3340 8022
      3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2058Z 249DEG 45KT 3328 8018

$$
925 
WWUS52 KCHS 162110 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT SAT APR 16 2011

SCC035-162120-
/O.CAN.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
DORCHESTER SC-
510 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DORCHESTER COUNTY
HAS BEEN CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3351 7998 3345 7988 3319 8030 3327 8035
      3327 8030 3330 8025 3338 8024 3340 8022
      3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2110Z 240DEG 42KT 3338 8000

$$

SCC015-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-
510 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN BERKELEY COUNTY...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NORTHERN LAKE MOULTRIE...OR ABOUT 7 MILES SOUTHWEST OF
SAINT STEPHEN...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
EASTERN LAKE MARION...EADYTOWN AND NORTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3351 7998 3345 7988 3319 8030 3327 8035
      3327 8030 3330 8025 3338 8024 3340 8022
      3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2110Z 240DEG 42KT 3338 8000

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:08 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 16, 4:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT APR 16 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE WEST LATE THIS
AFTERNOON. HIGH PRESSURE WILL DOMINATE THROUGH MID WEEK BEFORE
ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST AND POSSIBLY
STALLS OUT OVER OR NEAR THE AREA LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEAR TERM SEVERE THREAT IS QUICKLY DIMINISHING AS DRY AIR
OVERWHELMS THE REGION. RISK AREA THROUGH 6 PM IS GENERALLY
CONFINED TO THE AREA FROM WALTERBORO TO NORTH CHARLESTON NORTH.
PDS TORNADO WATCH 150 HAS BEEN CLEARED FOR HAMPTON-JASPER-
BEAUFORT COUNTIES INCLUDING AMZ350. SUSPECT WE WILL BE ABLE TO
CLEAR THE WATCH FROM THE REMAINING AREAS BY 6 PM IF CURRENT TRENDS
CONTINUE.

VERY WINDY CONDITIONS PERSIST ALONG THE LOWER SOUTH CAROLINA COAST
AS WELL AS DORCHESTER AND BERKELEY COUNTIES. WINDS RECENTLY GUSTED
AS HIGH AS 43 MPH AT THE CHARLESTON AIRPORT. OBSERVATIONS FROM THE
SANTEE DAM ALONG EASTERN LAKE MARION SUGGEST WINDS REMAIN AT OR
MAYBE JUST BELOW HIGH WIND WARNING CRITERIA FOR LAKE MOULTRIE.
WILL KEEP THE WIND ADVISORY AND HIGH WIND WARNING AREAS IN TACT
THROUGH THEIR 6 PM EXPIRATION TIMES.

THE COLD FRONT WILL PUSH OFFSHORE THIS EVENING WITH COOLER/DRIER
AIR ADVECTING INTO THE REGION IN ITS WAKE. CLEAR SKIES...LOWERING
DEWPOINTS AND WEAK-MODERATE COLD AIR ADVECTION WILL ALLOW LOWS TO
DROP INTO THE UPPER 40S INLAND TO THE LOWER 50S COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
QUIET WEATHER IS EXPECTED THROUGH THE SHORT TERM PERIOD WITH RAIN
FREE CONDITIONS AND CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURE ARE
EXPECTED TO RUN CLOSE TO CLIMO SUNDAY AND MONDAY...BEFORE
REBOUNDING TO ABOVE NORMAL LEVELS ON TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH
MID WEEK WITH UPPER LEVEL HIGH PRESSURE BUILDING CONSIDERABLY OVER
THE SOUTHEAST STATES AND WESTERN ATLANTIC. THE STRONG SUBSIDENCE
WILL GENERALLY KEEP RAIN-FREE CONDITIONS IN PLACE...HOWEVER A
STRENGTHENING ONSHORE FLOW COULD RESULT IN ISOLATED DIURNAL
CONVECTION BEGINNING WED BUT PROBABILITIES ARE TOO LOW TO MENTION AT
THIS POINT. RAIN CHANCES WILL INCREASE TOWARD THE END OF THE WEEK AS
A COLD FRONT DROPS TOWARD THE AREA. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT
WILL CONTINUE TO DEVELOP AND PROPAGATE TOWARD BOTH TERMINALS THIS
AFTERNOON. CONDITIONS ACROSS THE CHARLESTON AREA WILL REMAIN MORE
FAVORABLE FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THAN ACROSS
SOUTHEAST GEORGIA. THUS...HAVE INCLUDED A TEMPO GROUP FOR KCHS OF
MVFR TSRA. WITH ANY THUNDERSTORM THAT DEVELOPS CONDITIONS COULD
QUICKLY DETERIORATE TO BELOW IFR LEVELS...BUT PREFER TO AMEND IF
THESE CONDITIONS ARE EXPECTED. TIMED THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF KCHS BY 19Z. EXPECT MAJORITY OF ANY DEVELOPMENT TO PUSH
NORTH AND EAST OF THE TERMINAL AFTER 22Z. HOWEVER WILL MAINTAIN
MENTION OF CB THROUGH 01Z TO COMPENSATE FOR ANY LINGERING
SHOWERS/THUNDERSTORMS.

EVEN THOUGH INSTABILITY FACTORS ARE BETTER NORTH OF KSAV...CAN NOT
COMPLETELY RULE OUT THE POSSIBILITY OF A THUNDERSTORM AFFECTING THE
KSAV. HOWEVER...WILL KEEP TS OUT OF TAFS FOR NOW. BASED ON RADAR
TRENDS...TIMED SHOWERS TO AFFECT KSAV RIGHT AROUND 18Z. ADDITIONAL
DEVELOPMENT IS EXPECTED THIS AFTERNOON...THUS WILL KEEP MENTION OF CB
UNTIL 21Z.

THIS EVENING GUSTY CONDITIONS WILL DIMINISH AS THE COLD FRONT PULLS
AWAY FROM THE AREA. HOWEVER...MODEL SOUNDINGS SHOW THAT WINDS ALOFT
WILL REMAIN AROUND 35 KNOTS FOR THE FIRST HALF OF THE OVERNIGHT.
THUS...AS WINDS AT THE SURFACE DIMINISH AFTER SUNSET...EXPECT A FEW
HOURS OF LLWS PRIOR TO 06Z.

EXTENDED AVIATION OUTLOOK...THERE ARE NO SIGNIFICANT CONCERNS
ATTM.

&&

.MARINE...
GALE WARNINGS CONTINUE UNTIL 6 PM FOR ALL BUT THE CHARLESTON
NEARSHORE WATERS. OBSERVATIONS OUT OF THE CHARLESTON HARBOR AND
REPORTS FROM THE CHARLESTON HARBOR PILOT BOAT OUT ABOUT 10-12 NM
OFFSHORE INDICATE WINDS HAVE BEEN BLOWING SOLID GALES SINCE LATE
MORNING. WINDS WILL DIMINISH THIS EVENING AS A COLD FRONT SHIFTS
OFFSHORE AND THE LLJ NUDGES EAST.

SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT
WEATHER FEATURE THROUGH THE PERIOD...WITH WINDS AND SEAS REMAINING
BELOW HEADLINE THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...
TIDES HAVE BEEN RUNNING A SOLID 0.3-0.5 FT ABOVE PREDICTED SO FAR
THIS AFTERNOON COURTESY OF A STRONG ONSHORE FLOW. TIDES MAY COME
VERY CLOSE TO COASTAL FLOOD ADVISORY CRITERIA AT CHARLESTON
HARBOR.

PREDICTED TIDE LEVELS WILL BE CLOSE TO SHALLOW COASTAL FLOODING
LEVELS SUNDAY THROUGH WEDNESDAY DURING THE EVENING HIGH TIDE
CYCLE...AND COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED FOR
PORTIONS OF THE SOUTH CAROLINA AND GEORGIA COASTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR SCZ045.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ044-048>050-
     052.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR AMZ330-350-352-
     374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ354.

&&
Hazardous weather outlook, Apr 16, 4:17 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SAT APR 16 2011

AMZ354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-
172030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-
INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND JASPER-
417 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-172030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
417 PM EDT SAT APR 16 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048-172030-
BEAUFORT-
417 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-172030-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
417 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ051-172030-
COASTAL JASPER-
417 PM EDT SAT APR 16 2011

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ044-172030-
DORCHESTER-
417 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-172030-
INLAND BERKELEY-
417 PM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ043-172030-
INLAND COLLETON-
417 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ049-050-172030-
COASTAL COLLETON-CHARLESTON-
417 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ052-172030-
TIDAL BERKELEY-
417 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-172030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
417 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-172030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 16, 3:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     NON-TSTM WND GST CHARLESTON AIRPORT      32.90N  80.04W
04/16/2011  M45 MPH          CHARLESTON         SC   ASOS

            SUSTAINED WINDS 35 MPH WITH GUSTS TO 45 MPH OBSERVED BY
            THE CHARLESTON INTERNATIONAL AIRPORT ASOS.

&&

EVENT NUMBER CHS1100307
Local storm report, Apr 16, 3:39 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     NON-TSTM WND GST CHARLESTON AIRPORT      32.90N  80.04W
04/16/2011  M46 MPH          CHARLESTON         SC   ASOS

            SUSTAINED WINDS 36 MPH GUSTING TO 46 MPH MEASURED BY
            THE CHARLESTON INTERNATIONAL AIRPORT ASOS.

&&

EVENT NUMBER CHS1100308
Local storm report, Apr 16, 3:47 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND GST 2 SSW CHARLESTON        32.76N  79.95W
04/16/2011  M41 MPH          CHARLESTON         SC   MESONET

            WEATHERFLOW MARINE OBSERVATIONS ALONG THE SOUTHWEST
            PORTION OF THE CHARLESTON HARBOR REPORTED GALE FORCE
            WIND GUSTS OF 41 MPH.

&&

EVENT NUMBER CHS1100309
Local storm report, Apr 16, 3:58 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     NON-TSTM WND GST 14 WNW SAINT STEPHEN    33.48N  80.15W
04/16/2011  M42 MPH          BERKELEY           SC   OFFICIAL NWS OBS

            PINEVILLE OBSERVATION RECORDED A 42 MPH WIND GUST.

&&

EVENT NUMBER CHS1100310

DPB
Special weather statement, Apr 16, 4:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SAT APR 16 2011

SCZ043>045-162100-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
411 PM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY...DORCHESTER
AND COLLETON COUNTIES THROUGH 500 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CAT HOLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE...RUFFIN...SAINT GEORGE...
SMOAKS AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3330 8047 3327 8043 3327 8037 3328 8035
      3327 8030 3330 8025 3332 8025 3332 8024
      3326 8019 3300 8081 3308 8089 3313 8089
      3314 8088 3334 8050
TIME...MOT...LOC 2010Z 235DEG 44KT 3318 8072
Local storm report, Apr 16, 4:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 12 NE CHARLESTON        32.90N  79.78W
04/16/2011  M42 MPH          CHARLESTON         SC   AWOS

            GUST TO 42 MPH MEASURED AT EAST COOPER AIRPORT.

&&

EVENT NUMBER CHS1100311

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:35 PM EDTHigh Wind WarningCHSBerkeley7 hr
Apr 16, 2:05 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton40 min
Apr 16, 3:18 PM EDTSpecial Weather StatementCHSDorchester27 min
Apr 16, 4:11 PM EDTSpecial Weather StatementCHSDorchester49 min
Apr 16, 4:53 PM EDTTornado WarningCHSBerkeley37 min
Apr 16, 5:28 PM EDTTornado WarningCHSBerkeley32 min
Apr 16, 5:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Apr 16, 5:53 PM EDTTornado WarningCHSBerkeley52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.